MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Codes Increase in Pressure (1491); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser has been returned to belmont for evaluation.Evaluation of the unit is in process; a follow-up report will be submitted.In the event that the rapid infuser recognizes a situation that is compromising effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.It was reported that the rapid infuser was not attached to a patient at the time of the incident.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Belmont's distributor received a complaint from the user facility and relayed the following report: "repeated instances of 'high pressure detected' and 'temperature alarm' even when not being used.Our engineer has assessed it and found the following: customer has had repeated temperature and pressure sensors, even when the unit has not been in use (set inserted, but not running).Unreported until now.Unit recently sent to getz ((b)(6) 2020) for error 101 and passed warranty pm with no issues.".
 
Additional Manufacturer Narrative
The rapid infuser was returned for investigation and was tested using our standard operating procedures.We were unable to confirm the report of high pressure or temperature alarms; the unit performed according to our specifications upon receipt.In the event that the rapid infuser recognizes a situation that is compromising effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.The manufacturing records for this serial number were reviewed and nothing notable was observed.It was reported that the rapid infuser was not attached to a patient at the time of the incident.Should additional information become available, a supplemental report will be submitted.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key10311394
Report Number1219702-2020-00052
Device Sequence Number11612593
Product Code LGZ
UDI-Device Identifier10896128002777
UDI-Public(01)10896128002777
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1